# SDR 98UAL900044

- Difficulty date: January 30, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1837U
- Make and model: Doug DC-10-10
- Aircraft serial: 47969
- Engine: Ge CF66D
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Nozzle
- Part number: 9022M16G25
- Condition: Cracked
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE HAS VIBRATION AND HUM THAT FOLLOWED THE THROTTLE.  ENGINE REDUCED TO IDLE POWER AND DIVERTED TO LAS.  *S/D*  PRIMARY CAUSE OF ENGINE FAILURE WAS THE CRACKING OF THE HIGH PRESSURE TURBINE STAGE 1 NOZZLE.  ON SEVERAL ADJACENT NOZZLES, THE CRACKS WRAPPED AROUND THE AIRFOIL LEADING EDGE NEAR THE OUTER PLATFORMS.  THIS ALLOWED THE INNER PLATFORMS TO MOVE AFT AND CONTACT THE LEADING EDGE INNER RADIUS OF THE STAGE 2 BLADE LEADING EDGES.  SEPARATION OF A BLADE EVENTUALLY OCCURRED.  OUR VENDOR, GE-ONTARIO, WILL NO LONGER ALLOW INSTALLATION OF T-2 NOZZLES WHICH HAVE RECEIVED MORE THAN 3 REPAIRS.
